MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Microbial Contamination of Device (2303)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 03/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user has been explanted.Further information stated this was due to medical reasons.The reason for explantation was an infection in the implant area with an exposed coil.In addition there was a biofilm on the implant.Staphylococcus aureus was verified.During explantation, the active electrode was cut off and left inside the cochlea.Re-implantation occurred at a later point in time.
 
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The reason for explantation was an infection in the implant area with an exposed coil.In addition staphylococcus aureus was verified.During explantation, the active electrode was cut off and left inside the cochlea.Re-implantation occurred at a later point in time.
 
Additional Manufacturer Narrative
Additional information: according to received information, the recipient had a post-operative infection in the area of the implant with an exposed coil.Microbiology results showed staphylococcus aureus, which is the most common pathogen found in surgical implant infections and represents a common skin contaminant at the time of surgery.A review of the devices sterilization records shows that the device has been subject to a valid sterilization process.No information available points to the implant being the source of the infection.However, a device contribution to the subsequent development of the extrusion cannot be ruled out.The explanted device has not been received for investigation yet.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key17265324
Report Number9710014-2023-00567
Device Sequence Number6058963
Product Code MCM
UDI-Device Identifier09008737395353
UDI-Public(01)09008737395353
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/25/2025
Device Model NumberMI1250 SYNCHRONY 2
Device Catalogue Number39563
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer07/03/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date09/11/2023
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale